Delaware, 2007

High Wind and Heavy Rain in Delaware, March 16, 2007

March 16, 2007 · NWS PHI · 4 events in 4 counties and zones

The combination of a strong high pressure system to the north and a nor'easter low pressure system that passed to the east of Delaware produced strong to high winds in Sussex County. It also caused heavy rain to fall during the day and early evening on the 16th.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The combination of a strong high pressure system to the north and a nor'easter low pressure system that passed to the east of Delaware produced strong to high winds in Sussex County. It also caused heavy rain to fall during the day and early evening on the 16th. Storm totals averaged two to three inches across the region. The rain started across the region during the evening of the 15th. The heaviest rain fell from about 8 a.m. EDT through 8 p.m. EDT on the 16th. Precipitation changed to a wintry mix of sleet and freezing rain before it ended across Kent County. All precipitation ended around 1 a.m. EDT on the 17th. The strongest winds occurred during the afternoon of the 16th as that was when the tightest pressure gradient (difference in surface pressure between the high and low pressure system) occurred in Delaware. |The high winds caused a few scattered outages across lower Delaware. The heavy rain caused minor flooding on Sussex County roadways and led to high water problems on 5 roadways in southern Kent County in Felton, Milford and Harrington. The heavy rain did also cause erosion, drainage and runoff problems in newly developed areas. | |Storm totals included 3.20 inches in Lincoln (Sussex County), 2.95 inches at the Dover Air Force Base (Kent County), 2.91 inches in Redden (Sussex County), 2.86 inches in Bridgeville (Sussex County), 2.83 inches in Prime Hook (Sussex County), 2.50 inches in Georgetown (Sussex County), 2.46 inches in Millville (Sussex County), 2.30 inches in Sandtown (Kent County) and 2.20 inches in Greenwood (Sussex County). Peak wind gusts (all in Sussex County) included 66 mph in Lewes, 50 mph in Roosevelt Inlet and 41 mph in Georgetown. |The heavy rain and strong to high winds were caused by a nor'easter low pressure system that developed on a cold front that moved through the area on the 15th. The low pressure system formed over South Carolina and Georgia on the morning of the 16th and moved northeast. At 2 p.m. EDT on the 16th, it was near Myrtle Beach, South Carolina; at 8 p.m. EDT that evening, it was just east of Virginia Beach; at 2 a.m. EDT on the 17th, it was about 100 miles east of Atlantic City, New Jersey and was about 100 miles south of Cape Cod, Massachusetts at 8 a.m. EDT on the 17th. As central pressures go, this was not particularly a powerful system; it was only 996 millibars the morning of the 17th. What contributed to the event was the strong high pressure system (about 1040 millibars the morning of the 16th). It supplied the fresh cold air and increased the pressure gradient (and consequently the wind) between itself and the developing nor'easter low pressure system. This difference (and thus the winds) peaked during the afternoon of the 16th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 16, 4:55 AM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Mar 16, 4:55 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
555 AM EDT FRI MAR 16 2007

.SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
FORGET BASKETBALL IVE HEARD OF MARCH MADNESS, BUT THIS IS
RIDICULOUS. WE WERE CRUISING ALONG WITH NOT MUCH OF A WINTER, AND
ALL OF A SUDDEN THIS POWERHOUSE POPS UP OUT OF NOWHERE. ACTUALLY,
THE GFS LONG RANGE ABOUT A WEEK AGO CAME VERY CLOSE TO PAINTING
WHAT SEEMS TO BE ACTUALLY OCCURRING TODAY. THEN, THE MODELS GOT
OFF THE TRACK AND OSCILLATED AROUND A BIT, BEFORE COMING TOGETHER
FOR THIS MORNINGS SOLUTION. THE GFS IS JUST SLIGHTLY STRONGER
AND COLDER THAN THE NAM, BUT OVERALL THE TWO WORKHORSE MODELS ARE
VERY CLOSE IN POSITIONING AND STRENGTH.

THUS, CONFIDENCE IS LENT TO THE FORECAST THIS MORNING. THE FLOOD
WATCH WAS LEFT INTACT FOR THE CENTRAL AND SOUTHERN ZONES, AND THE
WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES WERE RETAINED
AS WELL, EXCEPT THAT PHILADELPHIA AND SURROUNDING AREAS WERE ADDED
IN TO A WINTER WEATHER ADVISORY FOR LATE TODAY AND TONIGHT AS
MODEL SOUNDINGS ACTUALLY PROG FREEZING RAIN INTO THE MIX. THIS
SEEMS REASONABLE, AS TEMPERATURES ARE EXPECTED TO COOL DOWN TO THE
FREEZING MARK OR JUST BELOW THIS EVENING.

REGARDING THE LARGE SCALE, THE UPPER LEVEL ENERGY DIVING
SOUTHEASTWARD OUT OF THE WESTERN GREAT LAKES THIS MORNING SHOWS UP
QUITE WELL IN WATER VAPOR IMAGERY THIS SHOULD PHASE IN TO THE
SYSTEM DRIVING UP FOR THE SOUTHEASTERN STATES AND PROVIDE POTENT
LIFT THIS AFTERNOON AND INTO MUCH OF TONIGHT. FRONTOGENETIC
BANDING IS LIKELY TO OCCUR, WITH THE HEAVIEST SNOWS LIKELY
TOUCHING OUR NORTHERN ZONES. WE WILL TOP OUT AROUND 12 INCHES, BUT
IT ISNT OUT OF THE QUESTION TO GET EVEN HIGHER AMOUNTS NORTH IF
TERRAIN INTERACTIONS AND MESOSCALE BANDING COMBINE TO PRODUCE
MORE, ESPECIALLY AS TEMPERATURES FALL. FURTHER SOUTH, 5 TO 10
INCHES WAS PROGGED FOR BERKS COUNTY AND THE LEHIGH VALLEY NORTH
TO WARREN AND MORRIS COUNTIES.

ADVISORY TYPE SNOWS ARE STILL EXPECTED FOR AREAS JUST TO THE
SOUTH OF THE ABOVE-MENTIONED AREAS, BUT IF AREAS OVER
SOUTHEASTERN PENNSYLVANIA AND CENTRAL NEW JERSEY APPEAR TO BE
ACCUMULATING GOOD SNOWS LATER THIS AFTERNOON AND INTO TONIGHT,
LATER FORECASTERS MAY HAVE TO EXTEND THE WARNINGS ANOTHER TIER OF
ZONES DOWN. TIME WILL TELL AS THE PIECES FALL TOGETHER, OR FAIL TO
DO SO.

THE ACTIVITY SHOULD DIMINISH LATER TONIGHT AND SATURDAY MORNING,
WITH A GOOD DEAL OF CLOUDS CONTINUING SATURDAY AND SATURDAY NIGHT.

925 HPA WINDS ARE FORECAST TO INCREASE TO ABOUT 50 KNOTS OVER
SOUTHERN NEW JERSEY THIS AFTERNOON AND THIS EVENING, BUT 1000 HPA
WINDS ARE ABOUT 70 PERCENT OF THAT, SO ALTHOUGH IT WILL BE
WINDY, ESPECIALLY ALONG THE COAST, NO WIND ADVISORY APPEARS TO BE
NEEDED. LATER FORECASTERS SHOULD MONITOR THIS, HOWEVER, AS SOME
LOCALLY HIGH WIND GUSTS COULD OCCUR ALONG THE COASTS AS THE LOW
APPROACHES THIS AFTERNOON AND EVENING.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
NO OPPORTUNITY WAS AVAILABLE TO MASSAGE THE LONG-TERM GRIDS, BUT
A QUICK PERUSAL ASSURED THAT THEY WERE COLLABORATED AND BLENDED
WELL WITH SURROUNDING OFFICES. FORTUNATELY, THE PROBLEMS ARE ALL
IN THE SHORT TERM, AND THE LONG TERM LOOKS FAIRLY QUIESCENT, SAVE
FOR A WEAK FRONT SHEARING OFF TO THE NORTH MONDAY NIGHT.

&&

.HYDROLOGY...
THE FLOOD WATCH WAS LEFT INTACT, MEANING THE WATCH IS VALID TODAY
AND TONIGHT FOR CENTRAL AND SOUTHERN NEW JERSEY, SOUTHEASTERN
PENNSYLVANIA, AND POINTS SOUTH. HPCS QPF GUIDANCE WAS WEIGHTED
HEAVILY OVER OUR SOUTHERN ZONES, TOTALING 1.5 TO 3 INCHES. THIS
COULD CERTAINLY CAUSE SIGNIFICANT PROBLEMS FOR OUR SMALLER AND
QUICK-RESPONDING STREAMS, SUCH AS THE ASSUNPINK AND THE RANCOCAS.
THE QPF WAS REVISED ABOUT A HALF INCH UPWARD ACROSS THE BOARD OVER
OUR CENTRAL AND SOUTHERN ZONES.

&&

.AVIATION...
WITH THE NRLY FLOW, VSBYS HAVE BEEN MOSTLY VFR IN RAIN SO FAR. ABE
HAS CHANGED OVER TO SNOW, BUT IT IS ON THE EDGE OF THE PCPN SHIELD
AND SO VSBY THERE ALSO REMAINS MAINLY VFR. CIGS HAVE COME DOWN TO
MVFR OR IFR AROUND THE AREA. WE DO NOT ANTICIPATE MUCH OF A
DETERIORATION IN VSBYS WHERE PCPN REMAINS LIQUID, BUT EVENTUALLY THE
NWRN SITES WILL SEE A STEADIER RATE OF FROZEN PCPN THAT SHOULD CAUSE
VSBYS TO DROP. CIGS ARE EXPECTED TO DROP INTO THE IFR CATEGORY WITH
TIME. WINDS SHOULD BE OUT OF THE NNE AND GUSTY, BUT WE ARE NOT
FORECASTING WIND ADVISORY LEVEL WINDS. WINDS SHOULD INCREASE WITH
HEIGHT IN THE LOWEST 2000 FT IN A SUFFICIENTLY STEADY MANNER TO
AVOID LLWS. WE EXPECT CIGS AND VSBYS TO BEGIN TO IMPROVE AROUND THE
END OF THE 06Z TO 06Z TAF PERIOD.

&&

.MARINE...
SEAS OVER THE SRN WATERS RUNNING A BIT ABOVE WAVE WATCH GUIDANCE
EARLY THIS MORNING, WHILE WINDS OVER THE NRN WATERS WERE TAKING A
BIT LONGER TO BUILD THAN WRF OR GFS BUFKIT SHOWED. INDICATIONS,
HOWEVER, ARE THAT NRN WATERS WILL BE HARD PRESSED TO AVOID AT LEAST
GALE FORCE GUSTS. SRN WATERS LOOK TO FLIRT WITH GALE FORCE GUSTS FOR
AT LEAST A PORTION OF TODAY. WE HAVE RAISED GALES FOR THE NRN TWO
MARINE ZONES, AND WE HAVE SCAS GOING ELSEWHERE. WE HAVE MENTIONED
OCCASIONAL GALE FORCE GUSTS FOR THE SRN ATLANTIC COASTAL WATERS AND
LOWER DE BAY. FOR THE TIME BEING, THE WARNINGS AND ADVISORIES ARE IN
EFFECT UNTIL 09Z SAT, BUT IF BUFKIT IS CORRECT THEN AT LEAST SCAS
EVENTUALLY WILL HAVE TO EXTEND BEYOND THAT TIME.

&&

.TIDES...
BOTH THE ECS AND SSE GUIDANCE ARE INDICATING MINOR TIDAL FLOODING
WITH THE EVENING HIGH TIDE TODAY, WITH THE ECS GETTING CLOSE TO
MODERATE AT THE SITES WITH THE HIGHEST ASTRONOMICAL TIDES. USUALLY,
A SPLIT BETWEEN THE TWO WORKS REASONABLY WELL, AND AS OF 08Z A SPLIT
WAS COMPARING FAIRLY WELL WITH PRESENT OBSERVATIONS. GIVEN THAT WE
EXPECT RAIN TO BE OCCURRING AROUND THE TIMES OF HIGH TIDE, THE
FLOODING MAY BE OF A HYBRID TYPE, AND SO WE HAVE ISSUED A CFW FOR
THIS. THE GFS AND WRF ARE FAIRLY CLOSE ON THEIR DEPICTION OF THE SFC
LOW AT 12Z SAT, WHICH IS JUST A SHADE AFTER THE NEXT HIGH TIDE, AND
GIVEN ISALLOBARIC LOW LEVEL FLOW WITH THE DEEPENING SYSTEM THERE MAY
BE JUST ENOUGH OF A SHIFT IN THE WINDS TO OFFSHORE TO KEEP THE
SATURDAY MORNING HIGH TIDES FROM BEING A PROBLEM. THIS IS NOT
CERTAIN BY ANY MEANS, ESPECIALLY OVER THE NRN NJ COASTLINE, AND
SUBSEQUENT SHIFTS MAY EXTEND THE CFW TO THE NEXT HIGH TIDE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 8 AM EDT SATURDAY FOR PAZ054-055-
     060>062.

     FLOOD WATCH THROUGH THIS EVENING FOR PAZ068-069.

     WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 8 AM EDT
     SATURDAY FOR PAZ068-069.

     FLOOD WATCH THROUGH SATURDAY MORNING FOR PAZ067-070-071.

     WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 8 AM EDT
     SATURDAY FOR PAZ067-070-071.

     WINTER WEATHER ADVISORY UNTIL 8 AM EDT THIS MORNING FOR PAZ054-
     055.

NJ...WINTER STORM WARNING UNTIL 8 AM EDT SATURDAY FOR NJZ001-007-
     008.

     FLOOD WATCH THROUGH THIS EVENING FOR NJZ009-010.

     WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 8 AM EDT
     SATURDAY FOR NJZ009-010.

     FLOOD WATCH THROUGH SATURDAY MORNING FOR NJZ012>027.

     COASTAL FLOOD ADVISORY FROM 5 PM THIS AFTERNOON TO 11 PM EDT
     THIS EVENING FOR NJZ012>014-016-020>027.

     WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 8 AM EDT
     SATURDAY FOR NJZ012-013-015>019.

     WINTER WEATHER ADVISORY UNTIL 8 AM EDT THIS MORNING FOR NJZ001.

DE...FLOOD WATCH THROUGH SATURDAY MORNING FOR DEZ001>004.

     COASTAL FLOOD ADVISORY FROM 5 PM THIS AFTERNOON TO 11 PM EDT
     THIS EVENING FOR DEZ001>004.

     WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 8 AM EDT
     SATURDAY FOR DEZ001.

MD...FLOOD WATCH THROUGH SATURDAY MORNING FOR MDZ008-012-015-019-
     020.

     WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 8 AM EDT
     SATURDAY FOR MDZ008.

MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR ANZ430-431-
     452>455.

     GALE WARNING UNTIL 5 AM EDT SATURDAY FOR ANZ450-451.

&&

SHORT TERM/LONG TERM/HYDROLOGY...
AVIATION/MARINE/TIDES...DELISI
Hazardous weather outlook, Mar 16, 4:22 AM EST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
522 AM EDT FRI MAR 16 2007

NJZ001-PAZ054-055-171000-
SUSSEX-CARBON-MONROE-
522 AM EDT FRI MAR 16 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON
THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 WINTER WEATHER ADVISORY EARLY THIS MORNING.
 WINTER STORM WARNING TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON
THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 WINTER STORM WARNING EARLY IN THE MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007-008-PAZ060>062-171000-
WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON-
522 AM EDT FRI MAR 16 2007

...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON
THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 WINTER STORM WARNING TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON
THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 WINTER STORM WARNING EARLY IN THE MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-010-PAZ068-069-171000-
HUNTERDON-SOMERSET-MONTGOMERY-BUCKS-
522 AM EDT FRI MAR 16 2007

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 AM
EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON
THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLOOD WATCH THROUGH THIS EVENING.
 WINTER WEATHER ADVISORY TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON
THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 WINTER WEATHER ADVISORY EARLY IN THE MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ012-013-016-171000-
NEW CASTLE-MIDDLESEX-WESTERN MONMOUTH-SALEM-
522 AM EDT FRI MAR 16 2007

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
8 AM EDT SATURDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON
THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLOOD WATCH TODAY AND TONIGHT.
 WINTER WEATHER ADVISORY THIS AFTERNOON AND TONIGHT.
 COASTAL FLOOD ADVISORY LATER THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON
THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLOOD WATCH EARLY IN THE MORNING.
 WINTER WEATHER ADVISORY EARLY IN THE MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-NJZ015-017>019-PAZ067-070-071-171000-
CECIL-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
DELAWARE-PHILADELPHIA-
522 AM EDT FRI MAR 16 2007

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
8 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON
THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLOOD WATCH TODAY AND TONIGHT.
 WINTER WEATHER ADVISORY THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON
THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLOOD WATCH EARLY IN THE MORNING.
 WINTER WEATHER ADVISORY EARLY IN THE MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-020>022-025>027-171000-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
522 AM EDT FRI MAR 16 2007

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON
THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLOOD WATCH TODAY AND TONIGHT.
 COASTAL FLOOD ADVISORY LATER THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON
THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLOOD WATCH EARLY IN THE MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ023-024-171000-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-
522 AM EDT FRI MAR 16 2007

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON
THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLOOD WATCH TODAY AND TONIGHT.
 COASTAL FLOOD ADVISORY LATER THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON
THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLOOD WATCH EARLY IN THE MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ012-015-019-020-171000-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
522 AM EDT FRI MAR 16 2007

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MARYLAND AND
NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON
THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLOOD WATCH TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLOOD WATCH EARLY IN THE MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-171000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
522 AM EDT FRI MAR 16 2007

...GALE WARNING IN EFFECT UNTIL 5 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON
THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 GALE WARNING TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-452>455-171000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
522 AM EDT FRI MAR 16 2007

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/PHI ON
THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SMALL CRAFT ADVISORY TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 16, 4:00 AM EST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 AM EDT FRI MAR 16 2007

NJZ014-020>022-025>027-162100-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...SANDY HOOK...JACKSON...MILLVILLE...
HAMMONTON...ATLANTIC CITY...LONG BEACH ISLAND...
WHARTON STATE FOREST
500 AM EDT FRI MAR 16 2007

...A LATE WINTER STORM WILL AFFECT THE REGION TODAY INTO SATURDAY
MORNING...

LOW PRESSURE OVER THE SOUTHEASTERN STATES WILL STRENGTHEN AS IT
MOVES SLOWLY NORTHEASTWARD ALONG THE COLD FRONT THAT MOVED SOUTHWARD
THROUGH OUR AREA THURSDAY. UPPER LEVEL ENERGY RACING SOUTHEASTWARD
FROM THE GREAT LAKES WILL INTERACT WITH THIS SYSTEM AND ENERGIZE
IT. THIS DEVELOPING NOREASTER WILL MOVE OFF THE NORTH CAROLINA
COAST TONIGHT AND PASS JUST EAST OF THE DELAWARE AND NEW JERSEY
COASTS EARLY SATURDAY. THE RESULT WILL BE A PERIOD OF WINTRY
WEATHER FOR TODAY INTO EARLY SATURDAY.

RAIN HEAVY AT TIMES TODAY AND THIS EVENING WILL MIX WITH SLEET
AND SNOW EARLY TONIGHT AS COLDER AIR ARRIVES FROM THE NORTH.
MIXED PRECIPITATION COULD EVEN CHANGE TO SNOW FOR A TIME BEFORE
ENDING IN THE OVERNIGHT PERIOD. ACCUMULATIONS OF AROUND AN INCH
OR LESS COULD OCCUR FROM THE MONMOUTH AND OCEAN COUNTY NEW JERSEY
SHORES SOUTHWARD TO INLAND ATLANTIC AND NORTHERN CUMBERLAND
COUNTIES TONIGHT. BECAUSE OF THE RECENT WARMTH, THE SNOW AND SLEET
COULD BE SLOW TO ACCUMULATE. HOWEVER, SLIPPERY TRAVELING
CONDITIONS ARE POSSIBLE THIS EVENING INTO EARLY SATURDAY.

STAY TUNED TO LATER FORECASTS AND STATEMENT BY LISTENING TO NOAA
WEATHER RADIO ALL HAZARDS, OR TUNING INTO YOUR FAVORITE RADIO OR
TV STATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy rain, 1 high wind, 1 strong wind. Local standard time, as filed.

Heavy Rain, Sussex

When
March 16, 7:00 AM EST to 7:00 PM EST
Where
Sussex County, Slaughter Beach to Laurel
Reported by
Mesonet
Coordinates
38.900, -75.280

Heavy Rain, Kent

When
March 16, 7:00 AM EST to 7:00 PM EST
Where
Kent County, Felton to Milford
Reported by
Newspaper
Coordinates
39.020, -75.570

High Wind, Inland Sussex

When
March 16, 11:00 AM EST to 5:00 PM EST
Where
Inland Sussex forecast zone
Measured
57 kt (66 mph) measured gust
Property damage
$5,000
Reported by
C-MAN Station
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Delaware Beaches

When
March 16, 11:00 AM EST to 5:00 PM EST
Where
Delaware Beaches forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21382, 22212, 21383, 21384.